Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 101, NWS Lubbock, TX

June 1, 2018Crosby County, Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 1, 2018, 5:15 PM CDT for Crosby County, Floyd County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 5:15 PM CDT (22:15 UTC)
Expired
Jun 1, 2018, 6:00 PM CDT
In force
45 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Crosby County, TX, Floyd County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3380 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WUUS54 KLUB 012215
SVRLUB
TXC107-153-012300-
/O.NEW.KLUB.SV.W.0101.180601T2215Z-180601T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
515 PM CDT FRI JUN 1 2018

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southern Floyd County in northwestern Texas...
  Northern Crosby County in northwestern Texas...

* Until 600 PM CDT

* At 514 PM CDT, a severe thunderstorm was located near Cone, or 15
  miles southwest of Floydada, moving northeast at 40 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Floydada and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2214Z 245DEG 35KT 3380 10148 

HAIL...1.50IN
WIND...60MPH
 
$$

26
5 follow-up statements
149 
WWUS54 KLUB 012222
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
522 PM CDT FRI JUN 1 2018

TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
522 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...

At 521 PM CDT, a severe thunderstorm was located over Cone, or 10 
miles south of Floydada, moving northeast at 40 mph.  A second storm 
was intensifying near Lorenzo and is expected to become severe.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Floydada and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2221Z 245DEG 35KT 3383 10140 

HAIL...1.50IN
WIND...60MPH
 
$$

26
491 
WWUS54 KLUB 012231
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
531 PM CDT FRI JUN 1 2018

TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
531 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...

At 530 PM CDT, a severe thunderstorm was located near Lorenzo, or 13 
miles west of Crosbyton, moving northeast at 25 mph.  Another 
decaying storm is located 2 miles west of Cone.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Floydada and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2230Z 243DEG 22KT 3369 10147 

HAIL...1.50IN
WIND...60MPH
 
$$

26
714 
WWUS54 KLUB 012233
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
533 PM CDT FRI JUN 1 2018

TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
533 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...

At 532 PM CDT, a severe thunderstorm was located near Ralls, or 13 
miles west of Crosbyton, moving northeast at 25 mph.  An area of 
hail extends eastward to near Crosbyton.  Crosbyton may experience 
hail to the size of half dollars.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Floydada and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2232Z 243DEG 22KT 3370 10146 

HAIL...1.50IN
WIND...60MPH
 
$$

26
877 
WWUS54 KLUB 012234
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
534 PM CDT FRI JUN 1 2018

TXC107-153-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-Crosby TX-
534 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN FLOYD AND NORTHERN CROSBY COUNTIES...

At 534 PM CDT, a severe thunderstorm was located near Ralls, or 12
miles west of Crosbyton, moving northeast at 25 mph. An area of hail 
extends eastward to near Ralls.  Ralls may experience hail to the 
size of half dollars.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Floydada and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3376 10104 3366 10152 3388 10156 3413 10125
TIME...MOT...LOC 2234Z 243DEG 22KT 3370 10145 

HAIL...1.50IN
WIND...60MPH
 
$$

26
793 
WWUS54 KLUB 012248
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
548 PM CDT FRI JUN 1 2018

TXC153-012257-
/O.CAN.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Floyd TX-
548 PM CDT FRI JUN 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3368 10144 3383 10144 3383 10108 3376 10104
TIME...MOT...LOC 2247Z 245DEG 35KT 3376 10130 

$$

TXC107-012300-
/O.CON.KLUB.SV.W.0101.000000T0000Z-180601T2300Z/
Crosby TX-
548 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN CROSBY COUNTY...

At 547 PM CDT, a severe thunderstorm was located near Cone, or 8 
miles northwest of Crosbyton, moving northeast at 40 mph. Downed 
power lines were reported around Ralls at 545 pm.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Cone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3368 10144 3383 10144 3383 10108 3376 10104
TIME...MOT...LOC 2247Z 245DEG 35KT 3376 10130 

HAIL...1.75IN
WIND...60MPH
 
$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:52 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 1, 1:52 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
152 PM CDT Fri Jun 1 2018

.DISCUSSION...

Big story today will be the continued heat and possibility for
high based thunderstorms. The upper level high currently parked over
Mexico will continue to help high temperatures rise above the triple
digit mark for the entire area today. Across much of the southern
South Plains and Rolling Plains temperatures will once again reach
heat advisory criteria  Have gone ahead and expanded the heat
advisory further west given the expected high temps of 105F this
afternoon. SW winds over the South Plains and S over the Rolling
Plains will help the dryline sharpen just along I27 this afternoon.
MUCAPE values of 1500 J/kg to 2000 J/kg combined with strong daytime
heating, PWs of near an inch and bulk shear values between 30-40 kts
will help isolated thunderstorms to develop late this afternoon. The
lack of low level moisture will keep all storms that do develop high
based. That, plus DCAPE values of near 2000 J/kg will mean the main
threat with these storms will be strong winds. Although, some storms
could become more organized, given the bulk shear values, these type
of storms will be isolated and could produce hail. West of the
convection elevated fire weather conditions will be an issue. An RFD
is in effect for the South Plains this afternoon into the evening.

Tomorrow and Sunday, a front and "cooler" airmass will bring a quick
relief from the area-wide triple digit heat. During the day
tomorrow, winds will shift to the north and increase behind the
front. This airmass will be dry in nature and keep any chance of
POPs out of the area Saturday. Sunday, will be the "coolest" day of
the week ahead as the cooler continental air mass stays in place
over the area. This will help high temps settle back closer to
normal (upper 80s to low 90s). Sunday night into Monday, low and mid
level moisture will be on the increase ahead of an upper level
shortwave with a stalled front just SE of the area. Energy from the
shortwave and overrunning from the stalled front combined with the
moisture may allow for precipitation development. Amounts continue
to look minimal with much of the precip falling overnight.

Monday through Friday, the upper high begins to build back over
Mexico as S-SW flow returns. This will result in another round of
very hot and dry days for the FA. Triple digit highs will be common
area wide, with highs of 106F possible in some locations by mid
week. Given the current trend of this upper level ridge have
increased temps over the Blend and decreased POPs for next week.

Fire Weather...
Hot and dry weather continues today with the chance for high based
thunderstorms. Breezy southerly to southwesterly winds will
develop this afternoon and create elevated fire weather across
the southwest Texas Panhandle and western South Plains, where the
driest air will be. In addition, isolated late day storms may
develop, bringing the risk of lightning, gusty and erratic winds.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for TXZ034>036-039>044.

&&

28
Hazardous weather outlook, Jun 1, 11:48 AM CDT, 5 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
1148 AM CDT Fri Jun 1 2018

TXZ021>044-020500-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1148 AM CDT Fri Jun 1 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Near record to record temperatures will continue with high
temperatures reaching 105 degrees or higher across a large
portion of the South Plains and Rolling Plains. A heat advisory
is in effect from 1 pm through 8 pm for the southern and central
South Plains and the far southern Rolling Plains.

Isolated thunderstorms will be possible this afternoon and early
evening along and east of Interstate 27 into the Rolling Plains.
Damaging wind gusts to 70 mph and hail up to golf ball size will
be possible.

Fire weather conditions will be elevated across the southwest
Texas Panhandle and western south Plains this afternoon. A fire
danger statement is in effect until 8 pm.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

After a brief reprieve, dangerous heat may return to the region
next week as an upper ridge builds more squarely over the area.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed this afternoon through
early evening from the central South Plains through the Rolling
Plains.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:02 AM CDTHeat AdvisoryLUBBriscoe, Castro, Crosby, Floyd, Garza, Hale and 9 more16 hr
Jun 1, 5:46 PM CDTSevere Thunderstorm WarningLUBCrosby44 min
Jun 1, 6:29 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.